Hail, Fisher
- When
- April 16, 4:30 PM CST
- Where
- Fisher County, 4.46 mi SW of Bernecker
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 32.530, -100.640
A few supercells developed as an upper level disturbance interacted with a dryline. These supercells resulted in a funnel cloud report northwest of Sweetwater.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A few supercells developed as an upper level disturbance interacted with a dryline. These supercells resulted in a funnel cloud report northwest of Sweetwater. As this supercell moved east and northeast, a storm chaser later photographed a tornado southwest of Roby in Fisher County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 16, 2:23 PM CST, 2 hours 7 minutes earlier.
Area Forecast Discussion National Weather Service SAN ANGELO TX 323 PM CDT SAT APR 16 2016 .SHORT TERM... (Tonight and Sunday) Not much else needs to be said about the possibilities of severe weather and very heavy rainfall over the next 24 hours. Forecasts remains largely intact. Latest QPF from WPC has shifted the heavy rainfall axis into West Central Texas for tonight and continues it into at least the southeast sections of the area through Sunday morning. Coordinated with Forth Worth and San Antonio and added the counties from San Saba and McCulloch down to Junction and Mason into the Flash Flood Watch. Still appears that widespread 2-4 inch rain totals can be expected, but the exact locations remains a little uncertain. At this point, the main question still concerns the formation and movement of the convectively induced cold pool. The faster it moves, the less rainfall any one area will receive. At this point, and considering the expected individual cell motion is almost due north, expect a cold pool to move slowly east. Some clearing has created an axis of better instability across the western Concho Valley westward into the Permian Basin and Trans Pecos. This will be the primary storm initiation location later today. 07 LONG TERM... (Sunday night through next Saturday) The center of upper low will meander over the central Rockies Sunday night into Monday. A couple of embedded disturbances will move around the southeastern periphery of this system and into Texas. The cold frontal boundary will get somewhat of a reinforcement Sunday night and push southeast out of our area. Based on these indications and where the better moisture will be located, we are carrying the highest PoPs across our far eastern counties Sunday night, and across the southeastern part of our area on Monday. Mostly cloudy skies should prevail Sunday night and Monday, although some decrease in cloud cover is possible across the western part of our area. West Central Texas will have some rain chance through the remainder of the work week. The weakened upper low is progged to eventually move east across Nebraska Tuesday night and Wednesday, and into the Midwest by Thursday. The flow aloft will be generally from the west over our area Tuesday and Wednesday, and from the northwest on Thursday. Could have a few weak embedded disturbances moving through, and a backdoor cold front may enter our area on Thursday. With sufficient moisture and increased instability, isolated to scattered showers and thunderstorms will be possible. Temperatures will be warmer, and highs are expected to be in the 80s across increasing parts of our area as the week progresses. 19 .PRELIMINARY POINT TEMPS/POPS... Abilene 61 72 54 72 / 90 80 50 30 San Angelo 61 73 57 73 / 90 70 40 40 Junction 64 74 60 73 / 70 80 70 60 && .SJT Watches/Warnings/Advisories... Flash Flood Watch from 7 PM CDT this evening through Sunday evening for Brown-Callahan-Coke-Coleman-Concho-Crockett-Fisher- Haskell-Irion-Jones-Nolan-Runnels-Schleicher-Shackelford- Sterling-Sutton-Taylor-Throckmorton-Tom Green. Flash Flood Watch from Sunday morning through Sunday evening for Kimble-Mason-McCulloch-Menard-San Saba. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 237 PM CDT SAT APR 16 2016 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-171945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 237 PM CDT SAT APR 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BECOME MORE WIDESPREAD OVERNIGHT. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH THE MAIN THREATS OF LARGE HAIL AND DAMAGING WINDS. THERE IS ALSO A POTENTIAL FOR AN ISOLATED TORNADO OR TWO. AS THE STORMS BECOME MORE WIDESPREAD..THEY WILL PRODUCE VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE POSSIBILITY OF WIDESPREAD RAINFALL TOTALS OF 2 TO 4 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE STORMS WILL CONTINUE INTO SUNDAY AS WELL...WITH THE HEAVIEST RAIN SHIFTING EAST INTO THE HEARTLAND AND NORTHWEST HILL COUNTRY. THE FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUESTED LATER THIS AFTERNOON AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 448 PM CDT SAT APR 16 2016 TXZ049-054-162215- FISHER TX-NOLAN TX- 448 PM CDT SAT APR 16 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FISHER AND NORTHWESTERN NOLAN COUNTIES UNTIL 515 PM CDT... AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR VALLEY VIEW... OR NEAR COLORADO CITY...MOVING NORTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... WASTELLA AROUND 515 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CAPITOLA...GANNON... BUSBY...I-20 NEAR THE NOLAN-MITCHELL COUNTY LINE...US- 180 NEAR THE FISHER-SCURRY COUNTY LINE AND US-84 NEAR THE NOLAN- FISHER COUNTY LINE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WEST CENTRAL TEXAS. LAT...LON 3252 10031 3236 10066 3286 10066 3295 10064 TIME...MOT...LOC 2148Z 218DEG 13KT 3244 10078 DANIELS
The San Angelo radar (KSJT), 130 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
3 flash flood, 2 hail, 2 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
A storm chaser took a picture of this tornado. He said it was on the ground for about 5 minutes as he was looking to the southwest from State Highway 57 between Longworth and Sylvester. The location of the tornado matched up well with the radar signature. The Enhanced Fujita rating was estimated since no damage was reported.
A security officer reported two power poles blown down and power outages on the Rocker B Ranch, near County Road 401 and Highway 163.
Law Enforcement reported 8 to 10 inches of water over the road on Farm to Market 419.
A metal roof was blown off of a building at the West Texas Boys Ranch.
A trained spotter reported several low crossings flooded in Ballinger. In addition, a few vehicles were reported stalled near Bearcat Stadium.
The Brownwood Emergency Manager reported several low water crossings barricaded due to high water. These included the Vine Street underpass, the intersection of Brady and Roggin Streets, and the low water crossing at Magnolia and 4th Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyThe tornado archive for Texas, 2016Warnings in Texas, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 628296, 628294, 631395, 628297, 628299, 628378, 628298, 628379, 628382.